It has been well studies and published that OCs have many side effects and complications. A new study adds another risk for women using OCs for 3 years or more – that is glaucoma.
Study – Researcher (University of California San Francisco – UCSF), reviewed 2005-2008 data taken from the National Health and Nutrition Examination Survey,( carried out by Centers for Disease Control and Prevention (CDCP).
They focused on females (>3,400 women 40 years and over) were surveyed regarding vision and reproductive history that then had eye examinations.
Findings: “..females who had used oral contraceptives, no matter which kind, for longer than three years are 2.05 times more likely to also report that they have the diagnosis of glaucoma,” according to their press statement.
Yes these data points to long-term use of OCs may be a risk factor for glaucoma.
Remember – when asked what medications (pills) you take mention everything you take not only prescribed include over the counter especially vitamins, supplements even liquids supplements.
Be sure if you are on OCs that you are screened for the eye disease no matter your age.